Impulsive control systems without commutativity assumptions

A. Bressan, F. Rampazzo

Research output: Contribution to journalArticle

84 Scopus citations

Abstract

This paper is concerned with optimal control problems for an impulsive system of the form {Mathematical expression} where the measurable control u(·) is possibly discontinuous, so that the trajectories of the system must be interpreted in a generalized sense. We study in particular the case where the vector fields gi do not commute. By integrating the distribution generated by all the iterated Lie brackets of the vector fields gi, we first construct a local factorization A1×A2 of the state space. If (x1, x2) are coordinates on A1×A2, we derive from (1) a quotient control system for the single state variable x1, with u, x2 both playing the role of controls. A density result is proved, which clarifies the relationship between the original system (1) and the quotient system. Since the quotient system turns out to be commutative, previous results valid for commutative systems can be applied, yielding existence and necessary conditions for optimal trajectories. In the final sections, two examples of impulsive systems and an application to a mechanical problem are given.

Original languageEnglish (US)
Pages (from-to)435-457
Number of pages23
JournalJournal of Optimization Theory and Applications
Volume81
Issue number3
DOIs
StatePublished - Jun 1 1994

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Impulsive control systems without commutativity assumptions'. Together they form a unique fingerprint.

  • Cite this